Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 172, NWS Charleston, WV

May 26, 20116 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 26, 2011, 8:15 PM EDT for 6 counties in West Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 8:15 PM EDT (00:15 UTC)
Expired
May 26, 2011, 9:00 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Doddridge County, WV, Harrison County, WV, Lewis County, WV, Taylor County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 8:45 PM EDTTSTM WND DMGLumberport, WVTREE DOWN ON MAIN STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:42 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2122 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WUUS51 KRLX 270015
SVRRLX
WVC001-017-033-041-091-097-270100-
/O.NEW.KRLX.SV.W.0172.110527T0015Z-110527T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PHILIPPI...
  SOUTHEASTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
  HARRISON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF CLARKSBURG...
  LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  TAYLOR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF GRAFTON...
  NORTHWESTERN UPSHUR COUNTY IN WEST VIRGINIA...

* UNTIL 900 PM EDT

* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES WEST OF JACKSON MILL TO 7 MILES WEST OF STONEWALL
  JACKSON LAKE STATE PARK TO 12 MILES SOUTH OF STONEWALL JACKSON LAKE
  STATE PARK...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
  WESTON TO 7 MILES WEST OF WESTON TO 15 MILES SOUTH OF WESTON...AND
  MOVING NORTHEAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SALEM...NUTTER FORT...STONEWOOD...LUMBERPORT...ANMOORE...
  BRIDGEPORT...SHINNSTON AND ENTERPRISE.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
84 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

LAT...LON 3879 8048 3883 8047 3885 8049 3887 8059
      3890 8060 3898 8068 3905 8073 3909 8073
      3912 8078 3947 8051 3944 8028 3940 8020
      3941 8011 3939 8009 3940 8002 3928 7986
TIME...MOT...LOC 0015Z 214DEG 46KT 3914 8066 3903 8058
          3886 8051

$$

30
2 follow-up statements
540 
WWUS51 KRLX 270035
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
835 PM EDT THU MAY 26 2011

WVC001-017-033-041-091-097-270100-
/O.CON.KRLX.SV.W.0172.000000T0000Z-110527T0100Z/
LEWIS WV-HARRISON WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-
835 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN UPSHUR...TAYLOR...NORTHWESTERN BARBOUR...
SOUTHEASTERN DODDRIDGE...HARRISON AND EASTERN LEWIS COUNTIES...

AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOLF SUMMIT TO WEST MILFORD TO LORENTZ...OR ALONG A
LINE EXTENDING FROM 8 MILES WEST OF CLARKSBURG TO 6 MILES SOUTHWEST
OF CLARKSBURG TO 6 MILES NORTHWEST OF BUCKHANNON...MOVING NORTHEAST
AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HODGESVILLE...WALLACE...NUTTER FORT...STONEWOOD...DESPARD...
CENTURY...VOLGA...ANMOORE...LUMBERPORT...MEADOWBROOK...BRIDGEPORT...
SHINNSTON...ENTERPRISE...PHILIPPI...ROSEMONT...GALLOWAY...MEADLAND...
FLEMINGTON...MOATSVILLE...MCGEE...TYGART LAKE STATE PARK...
KNOTTSVILLE AND GRAFTON

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
92 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 8047 3883 8047 3886 8052 3912 8050
      3923 8066 3946 8051 3944 8028 3940 8020
      3941 8011 3939 8009 3940 8002 3928 7986
TIME...MOT...LOC 0035Z 212DEG 45KT 3935 8044 3924 8036
          3907 8029

$$

30
163 
WWUS51 KRLX 270056
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
856 PM EDT THU MAY 26 2011

WVC001-017-033-041-091-097-270106-
/O.EXP.KRLX.SV.W.0172.000000T0000Z-110527T0100Z/
LEWIS WV-HARRISON WV-DODDRIDGE WV-BARBOUR WV-TAYLOR WV-UPSHUR WV-
856 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UPSHUR...
TAYLOR...NORTHWESTERN BARBOUR...EAST CENTRAL DODDRIDGE...HARRISON AND
EASTERN LEWIS COUNTIES WILL EXPIRE AT 900 PM EDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
92 AND 129.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. THESE STORMS COULD 
STILL PRODUCE WINDS TO 50 MPH AS THEY EXIT HARRISON COUNTY...WHICH 
MAY DOWN WEAK TREES AND LIMBS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FRIDAY MORNING FOR CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3880 8047 3883 8047 3886 8052 3912 8050
      3923 8066 3946 8051 3944 8028 3940 8020
      3941 8011 3939 8009 3940 8002 3928 7986
TIME...MOT...LOC 0056Z 212DEG 45KT 3958 8026 3947 8018
          3930 8011

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:30 PM EDT, 45 minutes earlier.

Area forecast discussion, May 26, 7:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT THU MAY 26 2011

.SYNOPSIS...
LOW PRESSURE SYSTEM INCREASES THE CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH FRIDAY. TRANSITION TO A DRIER AND HOTTER
PATTERN OVER THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
MODELS GENERALLY AGREE THAT 5H TROUGH WILL OPEN AND SWING TO THE
EAST TONIGHT...WITH WEAKENING SFC FRONT SLOWING AS IT CROSSES THE
OH VALLEY INTO THE EASTERN MOUNTAINS OF WV. FOR REMAINDER OF THE
AFTERNOON...BATCH OF PRECIP OVER EASTERN KY...AND SOUTHEAST OH
WILL CONT TO SHIFT NE IN ASSOCIATION WITH MID LEVEL S/W PUSHING
OUT AHEAD OF MAIN FRONT. SKIES CLEARED ENOUGH OVER CENTRAL AND
EASTERN MTNS TO ALLOW DECENT CU FIELD TO DEVELOP.

STEEPER LAPSE RATES AND DECENT SHEAR ENVIRONMENT COULD ALLOW SOME
STORMS TO BECOME SEVERE INTO THE EVENING HOURS. FOR THE OVERNIGHT
HOURS...EXPECT LINE OF SHOWERS THAT ARE CURRENTLY FORMING UP OVER
CENTRAL KY TO MAKE PASSAGE AS ANOTHER QLCS IN A SIMILAR FASHION
TO PREVIOUS NIGHTS SYSTEM...ALBEIT IN A MUCH WEAKENED STATE. KEPT
HIGHER POPS...WITH A GRADUAL DOWNTREND IN POPS TOWARDS THE MORNING
HOURS. GENERALLY USED RAW VALUES FROM CONSENSUS MOS TO POPULATE
TEMPS.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER TROUGH AXIS SHIFTS EAST TAKING THE LAST OF THE RAIN CHANCES
WITH IT FOR THE BEGINNING OF THE WEEKEND. 500MB HEIGHTS WILL BEGIN A
STRONG RECOVERY IN AN OVERHAUL TO THE LONG WAVE PATTERN THAT WILL BE
CHARACTERIZED BY A DIGGING TROUGH OVER THE INTERMOUNTAIN WEST AND A
BUILDING RIDGE EAST OF THE MISSISSIPPI. LATEST MODELS RUNS HAVE
EASED UP EVER SO SLIGHTLY ON THE 500MB HEIGHTS. STILL LOOKING AT
WELL ABOVE NORMAL TEMPERATURES FOR THE SHORT TERM. WILL SEE A WARM
FRONT SNEAK IN FROM THE WEST NORTH OF THE AREA ON SUNDAY...AND THE
SURFACE FLOW VEERING SOUTHWEST. THIS WILL BE MORE REPRESENTATIVE OF
A MID TO LATE SUMMER TYPE PATTERN THAN LATE SPRING.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
WENT WITH CONSENSUS OF THE MODELS...WHICH ALSO GENERALLY FOLLOWS
THE HPC THINKING.

HIGH PRESSURE...SURFACE AND ALOFT...WILL RESULT IN HOT DAYS MONDAY
AND TUESDAY.  STILL NOT TOTALLY SURE THAT A FEW AFTERNOON AND
EVENINGS STORMS MIGHT NOT DEVELOP.  BUT MY CONFIDENCE IS BELOW 20
PERCENT...SO WILL LEAVE OUT FOR NOW.

COLD FRONT SHOULD PUSH SOUTHEAST ACROSS THE AREA ON WEDNESDAY.
HOWEVER...HIGH PRESSURE ALOFT SHOULD REMAIN IN CONTROL.  CONTINUED
EARLIER FORECAST TREND OF SLIGHT CHANCE POPS ALONG AND NEAR THE
FRONT.

ON THURSDAY...MODELS INDICATE NORTHWEST FLOW WILL DEVELOP
ALOFT...WITH HIGH PRESSURE BUILDING IN AT THE SURFACE.  WOULD NOT BE
SURPRISED IF SOME CONVECTION DEVELOPS AND TRIES TO MOVE INTO THE
REGION.  HOWEVER...CONFIDENCE IS LOW AND WILL LEAVE AREA DRY FOR NOW.

&&

.AVIATION /00Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE SYSTEM JUST WEST OF THE REGION WILL PROVIDE PERIODS OF
SHOWERS AND THUNDERSTORMS...MORE NUMEROUS IN THE AFTERNOON AND
EVENING HOURS. IN ADDITION...AREAS THAT RECEIVE RAIN LATE THIS
AFTERNOON AND THIS EVENING ARE EXPECTED TO FOG TONIGHT AS WINDS
BECOME LIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THUNDERSTORMS COULD VARY. TIMING OF
FOG COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 00Z SATURDAY...
IFR POSSIBLE IN THUNDERSTORMS FRIDAY EVENING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC
NEAR TERM...KMC
SHORT TERM...26
LONG TERM...JSH
AVIATION...RPY
Hazardous weather outlook, May 26, 2:02 PM EDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
202 PM EDT THU MAY 26 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-271815-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-
202 PM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ003-004-WVZ008>011-013>020-024>040-046-047-271815-
DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
202 PM EDT THU MAY 26 2011

...SEVERE THUNDERSTORM WATCH 381 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. SOME STORMS
COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 26, 7:09 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT THU MAY 26 2011

OHZ083-084-262345-
JACKSON OH-VINTON OH-
709 PM EDT THU MAY 26 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VINTON AND NORTHWESTERN
JACKSON COUNTIES...

AT 705 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
JACKSON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR COALTON AROUND 720 PM AND BYER AROUND 730 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3908 8280 3911 8280 3927 8257 3915 8249
      3902 8280 3907 8281

30
Local storm report, May 26, 7:18 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
718 PM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     NORTHFORK               37.42N  81.44W
05/26/2011                   MCDOWELL           WV   911 CALL CENTER

            NUMEROUS TREES DOWN AROUND NORTHFORK BLOCKING
            ROADWAYS...REPORT OF A HOUSE FIRE DUE TO DOWNED
            POWERLINES.

&&

EVENT NUMBER RLX1100674

TAX
Special weather statement, May 26, 7:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
731 PM EDT THU MAY 26 2011

WVZ027-028-030-035>039-270030-
BRAXTON WV-CLAY WV-FAYETTE WV-LEWIS WV-NICHOLAS WV-RALEIGH WV-
UPSHUR WV-WEBSTER WV-
731 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT BRAXTON...EASTERN CLAY...EASTERN
FAYETTE...EASTERN RALEIGH...LEWIS...NICHOLAS...SOUTHWESTERN UPSHUR
AND WEBSTER COUNTIES...

AT 728 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
EAST OF CLAY TO 6 MILES NORTHEAST OF FAYETTEVILLE TO 8 MILES
SOUTHWEST OF BABCOCK STATE PARK...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. SOME WEAK TREES AND LIMBS MAY FALL FROM THESE WINDS. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR STRANGE CREEK AROUND 745 PM...HEATERS
AROUND 800 PM...HORNER AROUND 815 PM AND BERGOO AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 126 AND 137...I-79 BETWEEN MILE MARKERS 45 AND
105...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 31 AND 32.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3855 8107 3912 8036 3841 8026 3834 8033
      3834 8035 3825 8041 3826 8044 3808 8070
      3809 8088 3806 8086 3807 8081 3804 8082
      3799 8077 3794 8080 3789 8076 3782 8092
      3777 8089 3773 8090 3771 8097 3758 8110

30
Special weather statement, May 26, 7:48 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT THU MAY 26 2011

WVZ013-024>026-270030-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-
748 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT BOONE...EASTERN LINCOLN...LOGAN
AND WESTERN MINGO COUNTIES...

AT 746 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 13 MILES
WEST OF LOGAN TO 9 MILES NORTHEAST OF WILLIAMSON TO 12 MILES EAST OF
WILLIAMSON...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR HARTS AROUND 800 PM...SPURLOCKVILLE AROUND
815 PM AND RACINE AROUND 830 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8215 3759 8213 3763 8222 3788 8233
      3828 8199 3833 8192 3832 8183 3826 8180
      3822 8180 3822 8184 3818 8182 3823 8178
      3820 8175 3823 8170 3822 8164 3819 8165
      3814 8156 3755 8210 3755 8213

30
Special weather statement, May 26, 7:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
751 PM EDT THU MAY 26 2011

KYZ101>103-OHZ087-270030-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-
751 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CARTER...GREENUP AND
WESTERN LAWRENCE COUNTIES...

AT 750 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF CARTER CAVES STATE PARK TO 5 MILES EAST OF OLIVE HILL TO
4 MILES NORTHEAST OF SANDY HOOK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR LOAD AROUND 800 PM...GRAYS BRANCH AROUND
815 PM AND IRONTON AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
160 AND 191 IN KENTUCKY.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3850 8316 3867 8286 3859 8284 3858 8281
      3859 8276 3868 8277 3868 8272 3875 8270
      3883 8258 3840 8252 3842 8260 3833 8259
      3817 8298 3819 8302 3818 8306 3825 8316

30
Special weather statement, May 26, 8:02 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
802 PM EDT THU MAY 26 2011

WVZ033>035-270030-
MCDOWELL WV-RALEIGH WV-WYOMING WV-
802 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MCDOWELL...EASTERN
WYOMING AND RALEIGH COUNTIES...

AT 800 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
SOUTHWEST OF WELCH TO 9 MILES SOUTH OF WELCH TO 7 MILES NORTH OF
TAZEWELL...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. THESE WINDS MAY BE ENOUGH TO DOWN WEAK TREES AND SMALL
LIMBS.

THESE STORMS WILL BE NEAR JENKINJONES AROUND 800 PM...DAVY AROUND 815
PM AND JOSEPHINE AROUND 830 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 130...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 30 AND 52.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8174 3728 8176 3797 8143 3792 8130
      3789 8130 3788 8120 3782 8099 3759 8114
      3757 8120 3751 8121 3746 8130 3742 8128
      3741 8131 3728 8140 3725 8150 3720 8156
      3720 8161

30

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:02 PM EDTSpecial Weather StatementRLXMcDowell, Raleigh, Wyoming28 min
May 26, 8:31 PM EDTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Upshur44 min
May 26, 8:42 PM EDTSpecial Weather StatementRLXFayette, Nicholas, Raleigh48 min
May 26, 9:20 PM EDTSpecial Weather StatementRLXRandolph40 min
May 27, 5:53 PM EDTSpecial Weather StatementRLXFayette52 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.